MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Break (1069); Failure to Eject (4010); Separation Problem (4043)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable as the lens was not implanted.If explanted, give date: not applicable as the lens was not implanted and therefore not explanted.(b)(6).Device evaluation: the preloaded delivery system was returned at the manufacturing site for evaluation.Visual inspection under the microscope showed that the plunger and push-rod were in advanced position.Residue of viscoelastic material was observed on the cartridge.The intraocular lens (iol) was returned outside the preloaded device.One part of the lens was observed broken.One of the haptic was observed detached.The detached haptic piece was observed stuck in the cartridge.No damage was observed to the other haptic.No assembly error and/or defect were observed in the preloaded device related to manufacturing process.The condition in which the sample was returned is consistent with a product that was handled and prepared for a surgical process.The customer's reported complaint was verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search revealed that no additional investigation requests for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during insertion into the eye, the intraocular lens (iol) did not come out of the cartridge.Reportedly, after the issue was noticed after the second push of the plunger.The iol did not touch the patient's eye.Another lens was implanted successfully with no patient injury or wound enlargement.The lens was returned at the manufacturing site and it was noticed to be damaged and with one haptic detached.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa (b)(4).

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7931798
Report Number2648035-2018-01293
Device Sequence Number13815220
Product Code HQL
UDI-Device Identifier05050474558205
UDI-Public(01)05050474558205(17)201217
Combination Product (Y/N)Y
Initial Reporter CountryNL
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005